Alert archive / North Dakota / River Flood Warnings in 2019
River Flood Warning 21, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Oct 21, 2019, 9:55 PM CDT for Morton County, Sioux County, North Dakota. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2019, 9:55 PM CDT (02:55 UTC)
- Expired
- Oct 22, 2019, 6:13 PM CDT
- In force
- 20 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Morton County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 57 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cannonball River at Breien (BREN8). The gauge peaked at 11.51 ft at Oct 22, 2019, 6:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06354000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
692
WGUS43 KBIS 220255
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Bismarck ND
955 PM CDT Mon Oct 21 2019
...The National Weather Service in Bismarck has issued a flood
warning for the following rivers in North Dakota...
Cannonball River at Breien affecting Morton and Sioux Counties
For the Cannonball River Basin including Breien...Minor flooding is
occurring and is expected to continue.
.The Cannonball River at Breien will continue rising to
near 12.0 feet by Tuesday morning. The river is forecast to fall
below flood stage by Wednesday morning
NDC059-085-230855-
/O.NEW.KBIS.FL.W.0021.191022T0255Z-191023T1912Z/
/BREN8.1.ER.191021T2215Z.191022T1200Z.191023T0712Z.NO/
955 PM CDT Mon Oct 21 2019
The National Weather Service in Bismarck has issued a
* Flood Warning for
The Cannonball River at Breien
* Until early Wednesday morning
* At 09PM Monday the stage was...10.8 feet
* Minor flooding is occurring and Minor flooding is forecast
* Flood stage is 10.0 feet
* The river rose above flood stage late this afternoon and will
continue rising to near 12.0 feet by Tuesday morning. The river
is forecast to fall below flood stage Wednesday morning.
* Impact...At 12.0 feet...Water overflows south bank.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME Tue Wed Thu Fri Sat
Cannonball River Basin
Breien 10 10.8 Mon 9 PM 11.3 7.6 6.0 5.1 4.6
LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
4634 10090 4610 10126
$$
PA3 follow-up statements
999
WGUS83 KBIS 220301
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1001 PM CDT Mon Oct 21 2019
...The flood warning continues for the following rivers in North
Dakota...
Cannonball River at Breien affecting Morton and Sioux Counties
For the Cannonball River Basin including Breien...Minor flooding is
occurring and is expected to continue.
.The Cannonball River at Breien will continue rising to
near 12.0 feet by Tuesday morning. The river is forecast to fall
below flood stage by Wednesday morning
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC059-085-230900-
/O.CON.KBIS.FL.W.0021.000000T0000Z-191023T1912Z/
/BREN8.1.ER.191021T2215Z.191022T1200Z.191023T0712Z.NO/
1001 PM CDT Mon Oct 21 2019
The Flood Warning continues for
The Cannonball River at Breien.
* until Wednesday afternoon.
* At 9:15 PM Monday the stage was 10.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river rose above flood stage late this afternoon and will
continue rising to near 12.0 feet by Tuesday morning. The river
is forecast to fall below flood stage Wednesday morning.
* Impact...At 12.0 feet...Water overflows south bank.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME Tue Wed Thu Fri Sat
Cannonball River Basin
Breien 10 10.8 Mon 9 PM 11.3 7.6 6.0 5.1 4.6
LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
4634 10090 4610 10126
$$
PA383
WGUS83 KBIS 221239
FLSBIS
Flood Statement
National Weather Service Bismarck ND
739 AM CDT Tue Oct 22 2019
...The flood warning continues for the following rivers in North
Dakota...
Cannonball River at Breien affecting Morton and Sioux Counties
For the Cannonball River Basin including Breien...Minor flooding is
occurring and is expected to continue.
. The Cannonball River at Breien crested early this morning and is
now forecast to fall below flood stage this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
&&
NDC059-085-231415-
/O.EXT.KBIS.FL.W.0021.000000T0000Z-191023T1415Z/
/BREN8.1.ER.191021T2215Z.191022T1030Z.191023T0215Z.NO/
739 AM CDT Tue Oct 22 2019
The Flood Warning continues for
The Cannonball River at Breien.
* until Tueaday evening.
* At 7:15 AM Tuesday the stage was 11.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage
this evening.
* Impact...At 12.0 feet...Water overflows south bank.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Wed Thu Fri Sat Sun
Cannonball River Basin
Breien 10 11.5 Tue 7 AM 8.7 6.1 6.0 5.4 4.9
LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
4634 10090 4610 10126
$$
wa520
WGUS83 KBIS 222313
FLSBIS
Flood Statement
National Weather Service Bismarck ND
613 PM CDT Tue Oct 22 2019
...The flood warning is cancelled for the following rivers in North
Dakota...
Cannonball River at Breien affecting Morton and Sioux Counties
For the Cannonball River Basin including Breien no flooding is
observed or forecast.
.The Cannonball River at Breien hsa fallen below flood stage and will
continue to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC059-085-222343-
/O.CAN.KBIS.FL.W.0021.000000T0000Z-191023T1415Z/
/BREN8.1.ER.191021T2215Z.191022T1030Z.191022T2015Z.NO/
613 PM CDT Tue Oct 22 2019
The Flood Warning is cancelled for
The Cannonball River at Breien.
* At 5:15 PM Tuesday the stage was 9.6 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 3:15 PM Tuesday.
* Forecast...The river will continue to fall to 7.6 feet by tomorrow
morning.
* Impact...At 9.0 feet...Water overflows north bank.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME Wed Thu Fri Sat Sun
Cannonball River Basin
Breien 10 9.6 Tue 5 PM 9.3 6.7 6.4 6.0 5.2
LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
4634 10090 4610 10126
$$
PAWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Oct 21, 9:26 PM CDT, 29 minutes earlier.
Area forecast discussion, Oct 21, 9:26 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 926 PM CDT Mon Oct 21 2019 .UPDATE... Issued at 926 PM CDT Mon Oct 21 2019 Rain continues to skim the very eastern edge of the forecast area, with winds still gusting to 44 mph at the Jamestown Airport. Slow-moving cloud cover should keep our eastern tier of counties in the low 30s overnight, while clear skies out west are leading to rapidly cooling temperatures. Some locations are already in the upper 20s, with lows in the far western part of the forecast area expected to drop to the low to mid 20s. No major changes to the forecast with this update. UPDATE Issued at 623 PM CDT Mon Oct 21 2019 Little change to the forecast with this update. Lowered POPs a bit in the southeast in line with current radar returns, with almost all rain out of the forecast area. Still quite windy in Stutsman/LaMoure/Dickey Counties, with the latest observation from Oakes Airport showing northwest winds sustained at 33 mph and gusting to 46 mph. Wind speeds will slowly be decreasing some overnight, although it will still be breezy east tomorrow. && .SHORT TERM...(This evening through Tuesday) Issued at 206 PM CDT Mon Oct 21 2019 Mainly dry and breezy to windy conditions expected in the short term period. Surface low pressure over southern MN will lift northeast to the Upper Great Lakes region tonight. Precipitation continues to diminish over the south central into eastern ND today and should be out of the forecast area by mid evening. Any additional accumulations today are expected to be minimal. The far west could see a diurnally driven late afternoon shower, but overall expect a dry period late this afternoon through Tuesday as weak upper level ridging and surface high pressure will be in control over the forecast area. Bumped temperatures down a little bit in the west where clear to partly cloudy skies and light winds should allow for good radiational cooling in the evening and early overnight hours. Highs on Tuesday will range from around 40 over the Turtle Mountains, to the lower 50s far southwest. Strong winds have been slow to materialize this afternoon over the James River Valley, but we do expect strongest winds from late afternoon through mid evening. Will keep the advisory as is and let the evening shift re-evaluate if needed. .LONG TERM...(Tuesday night through Monday) Issued at 206 PM CDT Mon Oct 21 2019 In general, drier weather is expected through the long term period. Warmer late in the work week and early weekend, then colder by late weekend and early next week A clipper system drops southeast through eastern Montana and the western Dakotas Tuesday evening through Wednesday morning. There is still some disagreement among the deterministic models in placement of precipitation, but in general it is limited to western and south central ND, with light amounts. A model blend shows snow amounts of an inch or less, with possibly a few areas up to around 1.5 inches. Overall, amounts were a little less than last nights blended model run. The precipitation type looks to be either rain, snow or a mix. Forecast models also show another wave quickly following the first. This wave keeps some very light precipitation over far western ND through wednesday night, then diminishes the precipitation early Thursday morning as strong upper level ridging builds over the area. The rest of Thursday and Friday are dry with temperatures warming into the 50s across most of the forecast area on Friday. A progressive wave moves across the southern Canadian Provinces Friday night, ushering in much colder air to the forecast area on Saturday, along with a quick shot of post frontal rain/snow showers. Although the latest deterministic models are drier than previous runs so the chances for any significant accumulations appear minimal. Saturday will likely be a transition day with a warm beginning, then falling afternoon temperatures, especially north. Mainly dry and colder Sunday and into the early portions of next week. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 623 PM CDT Mon Oct 21 2019 Expecting VFR conditions at all terminals for the 00Z TAF cycle. Strong northwest winds will continue in eastern North Dakota, currently sustained at 25-30 knots and gusting to 40 knots. This will lessen to sustained 15-20 knots and gusting to 30 knots tomorrow, with precipitation moving into far western North Dakota at the very end of the TAF cycle. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 2 AM CDT Tuesday for NDZ025-037-048-051. && UPDATE...MJ SHORT TERM...TWH LONG TERM...TWH AVIATION...MJ
Hazardous weather outlook, Oct 21, 9:28 PM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 928 PM CDT Mon Oct 21 2019 NDZ025-037-048-051-230230- Foster-Stutsman-La Moure-Dickey- 928 PM CDT Mon Oct 21 2019 This Hazardous Weather Outlook is for portions of southeast North Dakota. .DAY ONE...Tonight A wind advisory is in effect tonight. North to northwest winds sustained 30 to 35 mph and gusts up to 45 mph can be expected. See www.weather.gov/bis for further details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>005-009>013-017>023-031>036-040>047-050-230230- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-McIntosh- 928 PM CDT Mon Oct 21 2019 /828 PM MDT Mon Oct 21 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MJ
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 11:57 AM CDT | Areal Flood Warning | BIS | Dickey | 33 hr |
Nearby
River Flood Warnings in North Dakota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.